How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 46954
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I've had hot flashes and sweats for years but now there

Customer Question

I've had hot flashes and sweats for years but now there getting worse.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

what medications are you taking?

you could be having decline of your testosterone levels which can cauase hot flashes and sweats in men.

have you had your testosterone levels checked?

Expert:  DrRussMD replied 1 year ago.

Hello

Almost all men have enough testosterone to prevent flushing, and it would be very rare for the steady age related drop in testosterone to cause hot flushes.

http://www.health.harvard.edu/mens-health/hot-flashes-in-men-an-update

In addition, a spot testosterone level alone is not going to be revealing, and the hormonal work up is far more complicated.

The exception is androgen deprivation therapy for prostate cancer, or other meds that lower testosterone, which can act suddenly. Let me know what you are on. If you are being treated for prostate cancer, and have adjusted your meds, this still does not rule out all possible problems.

What is more concerning here is the sudden increase in flushing at age 85.

This can be for a variety of reasons.

Hidden chronic infection.

Hidden cancer.

Hyperthyroidism.

Adrenal tumor.

Kidney disease/liver disease

Other.

This is not something to sit around and put up with.

Rather, you need to see your internal medicine doctor [I am a board certified internist by the way...see my profile] as soon as possible.

I am doctor thomas. I am here daily. Find me in medical by request for fast, correct, safe and comprehensive answers.

Please click a positive rating on this answer page [how we are paid].

Come back as needed.

Expert:  Dr. David replied 1 year ago.

This is Dr. David

in some men who have primary or secondary hypogonadism with decreased testosterone production for years, this can lead to hot flashes and sweats for years

the lower the testosterone levels, the worse hot flash symptoms can get

blood testing for testosterone and LH and FSH levels is a good start to check the testicle and pituitary functions to see if they are normal.

testosterone replacement therapy could help decrease your symptoms.

also medications like effexor or paxil can help some men with hot flash symptoms from low testosterone level

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com